Hail, York
- When
- June 22, 4:48 PM CST
- Where
- York County, 4 mi NE of Henderson
- Measured
- 1 in hail
- Property damage
- $5,000
- Crop damage
- $50,000
- Reported by
- NWS Employee
- Coordinates
- 40.821, -97.746
Scattered thunderstorms rumbled across south-central Nebraska. These storms produced some isolated severe events.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Scattered thunderstorms rumbled across south-central Nebraska. These storms produced some isolated severe events. Hail up to the size of golf balls was reported near Henderson in York County. In addition, hail around the size of quarters fell near Ong in Clay County and near Lawrence in Nuckolls County. No significant damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 22, 1:18 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 218 PM CDT FRI JUN 22 2007 .SHORT TERM...THROUGH 12Z SUNDAY. CURRENT SURFACE OBSERVATIONS DEPICT VERY WEAK SURFACE BOUNDARY REFLECTION ROUGHLY VICINITY OF HIGHWAY 30 FROM THE COLUMBUS NEBRASKA AREA BACK TO MAYBE HOLDREGE OR SO. PRETTY HARD TO DISCERN. WHAT STANDS OUT WELL IS 3K+ CAPE ALONG THIS SAME AREA...AS SURFACE DEWPOINTS OF 65 TO 72 DEGREES PERSIST. LAPSE DATA SUGGEST NO CAP IN PLACE. CU FIELD WIDESPREAD...WITH HINTS OF MORE VERTICAL DEVELOPMENT IN CU EAST OF HEBRON NEBRASKA...AND FROM YORK TO OMAHA. PROFILER DATA CONTINUES TO SHOW WEAK UPPER TROUGH OVER CWFA LEFT OVER FROM LAST NIGHT. H5-3 WINDS ARE MUCH STRONGER /RELATIVELY/ TO OUR EAST OVER IOWA PER SLATER PROFILER. FORECAST CONCERN IS AMOUNT OF CONVECTION TONIGHT. THERE IS VERY LITTLE SURFACE CONVERGENCE HAPPENING. WHAT IS GOING ON IS WELL EAST...OVER IOWA. CONVECTION IS GOING OVER THERE. THE RUC DOES FORECAST INCREASING LOW LEVEL CONVERGENCE...ESPECIALLY JUST EAST BY LATE AFTERNOON. DON/T EXPECT CURRENT MONTANA WAVE TO INFLUENCE OUR WEATHER...SO WE WORK WITH WHAT WE HAVE. THAT IS A HIGH CAP/WEAK SHEAR ENVIRONMENT OVER A GOOD PORTION OF THE CWFA. SEEMS MORE LIKELY WE WILL GET SOME ISOLATED DEVELOPMENT...FAVORING THE EASTERN CWFA...AND POSSIBLY UNZIPPING A BIT WESTWARD. HAVE KEPT SMALL RISK THROUGH THE EVENING HOURS...JUST SORT OF WAITING FOR SOMETHING TO DEVELOP. AN ISOLATED PULSE WEAKLY SEVERE STORM IS POSSIBLE THROUGH SUNSET WITH SUCH HIGH CAPES...BUT OVERALL SCOPE OF THINGS VERY LIMITED. IF TSTORMS DO DEVELOP...EXPECT THE ONSET OF SUNSET WILL START TO SHUT THINGS DOWN AND DO BY DAWN SATURDAY. ON SATURDAY...SOME HIGH DEBRIS CLOUDS/HAZE WILL BE AROUND EARLY...AND THEN SUNSHINE WILL TAKE OVER. RETURN FLOW SLOW TO SET UP AND EASTERLY FLOW SETS UP MUCH OF THE DAY. EXPECT TEMPERATURES TO BALLPARK THE UPPER 80S WITH A FEW DEGREES WARMER WEST/SOUTHWEST CWFA. DON/T SEE ANY REAL REASON FOR PRECIPITATION AFTER TONIGHT. .LONG TERM...SUNDAY THROUGH FRIDAY. THE PATTERN ALOFT WILL BE DOMINATED BY AN UPPER RIDGE AXIS ORIENTED ACROSS THE SOUTHERN AND CENTRAL PLAINS STATES. THIS WILL RESULT IN HOT TEMPERATURES DURING THE DAY...WITH HIGHS NEAR 90F...AND MILD NIGHTS WITH LOWS IN THE 60S. THERE IS AN OUTSIDE CHANCE FOR PCPN TUESDAY NIGHT AS AN UPPER TROUGH TRANSLATES ALONG THE US AND CANADIAN BORDER...SENDING A COOL FRONTAL BOUNDARY SOUTH THROUGH THE DAKOTAS AND ONTO THE PLAINS. THERE IS SOME QUESTION ON HOW FAR SOUTH THE BOUNDARY AND TROUGH WILL GET AS IT IMPEDES THE RIDGE...HOWEVER...CANNOT COMPLETELY RULE OUT THE CHANCE FOR CONVECTION AND HAVE ADDED SOME LOW POPS TO THE FORECAST. GFS ENSEMBLES ARE NOT OVERLY ROBUST ON INDICATING PCPN THRU THE EXTENDED PERIODS...THEREFORE THE REMAINDER OF THE FORECAST REMAINS DRY AND CAN BE EVALUATED ON A DAY BY DAY BASIS. && .AVIATION...18Z TAF. WEAK FRONTAL BOUNDARY VCNTY KGRI AT THIS TIME WILL SLOWLY SLIDE SOUTH. THOUGH WINDS WILL SHOW A NORTHERLY COMPONENT BY EVENING BEHIND THE FRONT...SPEEDS WILL BE LESS THAN 6 OR 8 KTS. WINDS WILL EVENTUALLY TURN VARIABLE OVERNIGHT. SCATTERED CU TODAY MAY OCCASIONALLY PRODUCE A BROKEN LOWER CEILING THIS AFTERNOON...BUT NOT CONTINUOUS IT APPEARS. RISK FOR TSTORMS SO CONDITION AND SMALL...IT WAS NOT INCLUDED IN THE TAF FORECAST AT THIS TIME. MAY BE A PERIOD OF AROUND 6SM IN HAZE LATE TONIGHT...AS LOW LEVEL MOISTURE REMAINS HIGH AND WINDS LIGHT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 305 PM CDT FRI JUN 22 2007 NEZ039-040-231200- VALLEY-GREELEY- 305 PM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT FOR THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ041-046>049-060>062-072>075-082>085-231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-SHERMAN-HOWARD- MERRICK-POLK-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS- FURNAS-HARLAN-FRANKLIN-WEBSTER- 305 PM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW STORMS MAY BECOME STRONG AND PRODUCE DIME SIZE HAIL AND 50 MPH WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ063-064-076-077-086-087-231200- HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER- 305 PM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING ALONG A FRONTAL BOUNDARY. SEVERE THUNDERSTORMS ARE POSSIBLE...WITH HAIL THE SIZE OF QUARTERS AND 60 MPH WINDS THE PRIMARY HAZARDS. THE INTENSITY OF THE THUNDERSTORMS WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 541 PM CDT FRI JUN 22 2007 NEZ064-222330- YORK- 541 PM CDT FRI JUN 22 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YORK COUNTY... AT 539 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR BRADSHAW...OR 9 MILES WEST OF YORK...AND MOVING EAST AT 10 MPH. * THE THUNDERSTORM WILL BE NEAR... LUSHTON BY 610 PM CDT YORK BY 620 PM CDT MCCOOL JUNCTION BY 630 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. FAY
The Grand Island radar (KUEX), 81 km away, was scanning. The volume nearest the first event began at 22:49 UTC.
12 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44242, 44243, 44244, 44245, 44248, 44249, 44250, 44258, 44252, 44253, 44260, 44255.